Tuesday, May 3, 2016
Complications after Kidney Stone
My 26 yrs old sister went under Kidney stone removal with uretoscopy 2 days back stuck in lower ureter. After surgery she is having lot of complications: 1. Severe pain in the area of surgery left kidney and lower abdomen for 2 hrs just after surgery. Given some IV pain killers then it stopped. 2. Then put on Dextrose IV drip and vomiting started in excess continuous every minutes. 3. She had lot of beeding as well in urine and without urine. 4. Her BP went too low to 55/40. 5. Developed fever upto 102. 6. Excess burning sensation in urine. Unfortunately doctor has no clues about all these symptoms. Put her on Dopamine IV and Linospan.
I am too much worried dont know what is the reason for this severe infection, total renal failure, heart problem, kidney dysfunction etc etc.
Could anyone of you esteemed doctors help me on this, what is the reason for all these systems and what test should be done? As these looks like to me life threatning sysmptomps.
Removal of a kidney stone can cause bleeding (for instance, because of damage of the ureters or bladder by the sharp edges of the stone) and there can even be contamination of the bloodstream with bacteria. Also a kidney stone, during the time that it's blocking the ureter (the slender tube that connects the kidney to the bladder) can cause backup of urine that can allow bacteria to grow and lead to a serious infection.
With a bloodstream infection, fever develops and blood pressure can dip. The treatment includes IV antibiotics and medications (such as dopamine) to increase the blood pressure. So it sounds like your doctor is on the right track; if you are not happy with the treatment (or with the information and explanations being given to you), please ask your doctor to get a consultant (perhaps an internal medicine person, and infectious disease person, or a critical care specialist) to be involved in the care of your sister.
Mildred Lam, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University